Pericardial Effusion Secondary to Nilotinib in an Elderly Patient With Chronic Myelogenous Leukemia
cardiac tamponade; nilotinib; pericardial effusion; serositis; tyrosine kinase inhibitors (tki)
Tyrosine kinase inhibitors (TKIs) are the first-line treatment for patients with chronic myelogenous leukemia (CML). Serositis, including pleural and pericardial effusions, is a frequent adverse event with some TKIs while less frequent with others. We present a case of a 76-year-old woman with CML on nilotinib who presented with progressive fatigue and was eventually found to have cardiac tamponade from a large pericardial effusion attributed to nilotinib. The patient required urgent therapeutic pericardiocentesis and switching of TKIs from nilotinib to bosutinib.
Arora, Geetika; Adinugraha, Paulus; Aijaz, Amna; Vargas Pelaez, Alvaro; and Rachko, Maurice, "Pericardial Effusion Secondary to Nilotinib in an Elderly Patient With Chronic Myelogenous Leukemia" (2022). GW Authored Works. Paper 824.
Public Health Student Works